Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Even valuations on convex bodies


Author: Daniel A. Klain
Journal: Trans. Amer. Math. Soc. 352 (2000), 71-93
MSC (1991): Primary 52A22, 52A38, 52A39, 52B45
Published electronically: May 20, 1999
MathSciNet review: 1487620
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of even valuation is introduced as a natural generalization of volume on compact convex subsets of Euclidean space. A recent characterization theorem for volume leads in turn to a connection between even valuations on compact convex sets and continuous functions on Grassmannians. This connection can be described in part using generating distributions for symmetric compact convex sets. We also explore some consequences of these characterization results in convex and integral geometry.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 52A22, 52A38, 52A39, 52B45

Retrieve articles in all journals with MSC (1991): 52A22, 52A38, 52A39, 52B45


Additional Information

Daniel A. Klain
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160
Email: klain@math.gatech.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02240-0
PII: S 0002-9947(99)02240-0
Received by editor(s): June 24, 1996
Received by editor(s) in revised form: September 29, 1997
Published electronically: May 20, 1999
Additional Notes: Research supported in part by NSF grants #DMS 9022140 to MSRI and #DMS 9626688 to the author.
Article copyright: © Copyright 1999 American Mathematical Society